Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi my name is Hayden and am 15 yrs. old. I have acne but its not out of control. My dermatologist recommended accutane the second she saw me. The main reason is to prevent scarring and pits. I wanted to ask all of you who have gone on it what happens to your face while you are on it? I have dry sensitive skin and was wondering if it would dry my face out so much that i would start peeling? i know about dry lips, but just wanted some feedback from people who have gone on it. Thank you and i look forward to your replies.

Share this post


Link to post
Share on other sites

The side effects of accutane vary from each person, however it is very likely you will get dryer skin, since that seems to be the most common side effect of accutane. Personally, I'm not even done my first month of accutane yet (40mg a day) and my t-zone is already flaking, and I had oily to normal skin. However, a friend of mine is also on accutane, and he's still very oily and he's in his 3rd month, accutane works differently on everyone.

If you already have dry sensitive skin, accutane may cause your face to flake or peel, but don't worry about that too much. You can use face and body moisturizes made for eczema, that will help. Eczema moisturizers help the most stubborn dry and peeling skin (Aveeno moisturizer for eczema work great for extra extra dry skin). Also make sure to drink loads of water, this will help hydrate your body. Use very gentle cleansers along the way, and never pick or peel your skin.

Good luck!

Share this post


Link to post
Share on other sites

Accutane works differently for everyone. For example, I was on a very high dose of accutane for almost 8 months and my skin never got dry. It all depends on how your body reacts to the drug.

For me these were my side effects:

very dry eyes... only in the last month

very dry lips ... only in the last month

lower back pain... first few months

fatigue.... first few months

loss of appetite ... first few months

jaw cracking/tmj like symptoms... all throughout the course

increased sensitivity to light ... last month

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×